Alert archive / Louisiana / Wind Advisories in 2013
Wind Advisory 16, NWS Lake Charles, LA
NWS Lake Charles, LA issued this wind advisory at Apr 18, 2013, 3:50 AM CDT for 4 counties in Texas; 10 parishes in Louisiana. It took effect at Apr 18, 2013, 7:00 AM CDT. It was in force for 27 hr.
The area
The counties it named.
The facts
- Issued
- Apr 18, 2013, 3:50 AM CDT (08:50 UTC)
- In effect from
- Apr 18, 2013, 7:00 AM CDT
- Expired
- Apr 19, 2013, 10:00 AM CDT
- In force
- 27 hr
- Issued by
- NWS Lake Charles, LA
Counties Allen Parish, LA, Avoyelles Parish, LA, Beauregard Parish, LA, Cameron Parish, LA, Evangeline Parish, LA, Lafayette Parish, LA, Rapides Parish, LA, Saint Landry Parish, LA, Saint Martin Parish, LA, Vernon Parish, LA, Hardin County, TX, Jasper County, TX, Newton County, TX, Tyler County, TX
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 00:00Z, 8.8 hours before the alert went out and 61 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1620 J/kg
- Mixed-layer CIN
- -16 J/kg
- Mixed-layer LCL
- 617 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 120 m²/s²
- 0-3 km storm-relative helicity
- 143 m²/s²
- Significant tornado parameter
- 0.8
- Supercell composite
- 6.1
The text
As transmitted, in the capitals the NWS used until 2016.
671 WWUS74 KLCH 180850 NPWLCH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAKE CHARLES LA 350 AM CDT THU APR 18 2013 ...STRONG AND GUSTY SOUTHEAST WINDS WILL CONTINUE THE REST OF THIS AFTERNOON... .A TIGHT PRESSURE GRADIENT...COUPLED WITH STRONG WINDS IN THE LOWEST LEVELS OF THE ATMOSPHERE...WILL CONTINUE TO RESULT IN SOUTHEAST WINDS OF 15 TO 25 MPH WITH GUSTS 30 TO 35 MPH AT TIMES THE REST OF THIS AFTERNOON. LAZ027>033-182100- /O.NEW.KLCH.WI.Y.0016.130418T1500Z-130419T0000Z/ VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY- INCLUDING THE CITIES OF...LEESVILLE...NEW LLANO...ALEXANDRIA... PINEVILLE...MARKSVILLE...BUNKIE...COTTONPORT...SIMMESPORT... MANSURA...DE RIDDER...OAKDALE...KINDER...VILLE PLATTE...MAMOU... OPELOUSAS...EUNICE 350 AM CDT THU APR 18 2013 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 7 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 7 PM CDT THIS EVENING. * TIMING...11 AM THIS MORNING TO 7 PM CDT THIS EVENING. * WINDS...SOUTHEAST WINDS 20 MPH WITH GUSTS TO 30 MPH. * IMPACTS...SMALL TWIGS OR TREE BRANCHES MAY BE BROKEN OFF. LOOSE LAWN ITEMS AND TRASH CANS COULD ALSO BE BLOWN AROUND. SOME HIGH PROFILE VEHICLES WILL BE DIFFICULT TO MANEUVER... ESPECIALLY ON EAST-WEST ORIENTED ROADWAYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 20 TO 34 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. WINDS OVER LOCAL WATERWAYS COULD BE 5 MPH HIGHER THAN OVER LAND. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING. && $$ LAZ041>045-052>055-073-074-TXZ215-216-182100- /O.NEW.KLCH.WI.Y.0016.130418T1500Z-130419T1500Z/ CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN- VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-WEST CAMERON- EAST CAMERON-JEFFERSON-ORANGE- INCLUDING THE CITIES OF...LAKE CHARLES...SULPHUR...JENNINGS... WELSH...LAKE ARTHUR...CROWLEY...RAYNE...CHURCH POINT... LAFAYETTE...BREAUX BRIDGE...ST. MARTINVILLE...ABBEVILLE... KAPLAN...NEW IBERIA...MORGAN CITY...FRANKLIN...PATTERSON... BERWICK...BAYOU VISTA...STEPHENSVILLE...HACKBERRY...HOLLY BEACH... CAMERON...GRAND CHENIER...BEAUMONT...PORT ARTHUR...ORANGE... VIDOR...BRIDGE CITY 350 AM CDT THU APR 18 2013 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 10 AM CDT FRIDAY... THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 10 AM CDT FRIDAY. * TIMING...11 AM THIS MORNING TO 7 PM CDT THIS EVENING. * WINDS...SOUTHEAST WINDS 20 TO 25 MPH WITH GUSTS OVER 30 MPH THIS AFTERNOON. BEHIND THE COLD FRONT THIS EVENING AND OVERNIGHT...EXPECT NORTHERLY WINDS OF 20 TO 25 MPH WITH GUSTS OVER 30 MPH ALONG THE I-10 CORRIDOR. ACROSS THE COASTAL COUNTIES AND PARISHES...EXPECT NORTHERLY WINDS 25 TO 30 MPH WITH GUSTS 35 TO 40 MPH POSSIBLE. * IMPACTS...SMALL TWIGS OR TREE BRANCHES MAY BE BROKEN OFF. LOOSE LAWN ITEMS AND TRASH CANS COULD ALSO BE BLOWN AROUND. SOME HIGH PROFILE VEHICLES WILL BE DIFFICULT TO MANEUVER... ESPECIALLY ON EAST-WEST ORIENTED ROADWAYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 20 TO 34 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. WINDS OVER LOCAL WATERWAYS COULD BE 5 MPH HIGHER THAN OVER LAND. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING. && $$
6 follow-up statements
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
965 WWUS74 KLCH 190027 NPWLCH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAKE CHARLES LA 727 PM CDT THU APR 18 2013 ...STRONG NORTHERLY WINDS BEHIND FRONT... .A STRONG COLD FRONT WILL SWEEP ACROSS THE REGION THIS EVENING. STRONG NORTHERLY WINDS ARE EXPECTED BEHIND THE FRONT. LAZ041>045-052>055-073-074-TXZ215-216-191215- /O.CON.KLCH.WI.Y.0016.000000T0000Z-130419T1500Z/ CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN- VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-WEST CAMERON- EAST CAMERON-JEFFERSON-ORANGE- INCLUDING THE CITIES OF...LAKE CHARLES...SULPHUR...JENNINGS... WELSH...LAKE ARTHUR...CROWLEY...RAYNE...CHURCH POINT... LAFAYETTE...BREAUX BRIDGE...ST. MARTINVILLE...ABBEVILLE... KAPLAN...NEW IBERIA...MORGAN CITY...FRANKLIN...PATTERSON... BERWICK...BAYOU VISTA...STEPHENSVILLE...HACKBERRY...HOLLY BEACH... CAMERON...GRAND CHENIER...BEAUMONT...PORT ARTHUR...ORANGE... VIDOR...BRIDGE CITY 727 PM CDT THU APR 18 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM CDT FRIDAY... * WINDS...NORTHERLY WINDS 25 MPH WITH GUSTS 35 TO 40 MPH POSSIBLE. * IMPACTS...SMALL TWIGS OR TREE BRANCHES MAY BE BROKEN OFF. LOOSE LAWN ITEMS AND TRASH CANS COULD ALSO BE BLOWN AROUND. SOME HIGH PROFILE VEHICLES WILL BE DIFFICULT TO MANEUVER... ESPECIALLY ON EAST-WEST ORIENTED ROADWAYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 20 TO 34 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. WINDS OVER LOCAL WATERWAYS COULD BE 5 MPH HIGHER THAN OVER LAND. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING. && $$
560 WWUS74 KLCH 190816 NPWLCH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAKE CHARLES LA 316 AM CDT FRI APR 19 2013 ...STRONG NORTHERLY WINDS CONTINUE THIS MORNING... .STRONG NORTHERLY WINDS WILL CONTINUE THROUGH MID MORNING...DIMINISHING LATER THIS MORNING AND AFTERNOON AS THE PRESSURE GRADIENT RELAXES. LAZ041>045-052>055-073-074-TXZ215-216-191500- /O.CON.KLCH.WI.Y.0016.000000T0000Z-130419T1500Z/ CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN- VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-WEST CAMERON- EAST CAMERON-JEFFERSON-ORANGE- INCLUDING THE CITIES OF...LAKE CHARLES...SULPHUR...JENNINGS... WELSH...LAKE ARTHUR...CROWLEY...RAYNE...CHURCH POINT... LAFAYETTE...BREAUX BRIDGE...ST. MARTINVILLE...ABBEVILLE... KAPLAN...NEW IBERIA...MORGAN CITY...FRANKLIN...PATTERSON... BERWICK...BAYOU VISTA...STEPHENSVILLE...HACKBERRY...HOLLY BEACH... CAMERON...GRAND CHENIER...BEAUMONT...PORT ARTHUR...ORANGE... VIDOR...BRIDGE CITY 316 AM CDT FRI APR 19 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM CDT THIS MORNING... * WINDS...NORTHERLY WINDS 20 TO 25 MPH WITH GUSTS 30 TO 35 MPH POSSIBLE. * IMPACTS...SMALL TWIGS OR TREE BRANCHES MAY BE BROKEN OFF. LOOSE LAWN ITEMS AND TRASH CANS COULD ALSO BE BLOWN AROUND. SOME HIGH PROFILE VEHICLES WILL BE DIFFICULT TO MANEUVER... ESPECIALLY ON EAST-WEST ORIENTED ROADWAYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 20 TO 34 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. WINDS OVER LOCAL WATERWAYS COULD BE 5 MPH HIGHER THAN OVER LAND. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this wind advisory went out at Apr 17, 11:52 PM CDT, 3 hours 58 minutes earlier.
Area forecast discussion, Apr 17, 11:52 PM CDT, 3 hours 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1152 PM CDT WED APR 17 2013
.AVIATION...MVFR AND IFR CONDITIONS ARE EXPECTED THROUGH THE
PERIOD. STRATUS AND OCCASIONAL BR CAN BE EXPECTED THROUGH TONIGHT
ALONG WITH SOUTH TO SOUTHEAST WINDS THAT WILL GUST IN THE 15 TO
25 KT RANGE. THU WINDS WILL INCREASE AND SHOWERS AND STORMS WILL
BECOME MORE NUMEROUS, ESPECIALLY IN THE AFTERNOON WHEN A LINE OF
STORMS ARE EXPECTED TO MOVE ACROSS THE REGION. VERY GUSTY WINDS
CAN BE EXPECTED NEAR STORMS ALONG WITH LOWER VIS.
&&
.PREV DISCUSSION... /ISSUED 707 PM CDT WED APR 17 2013/
AVIATION...MVFR AND IFR CEILINGS ARE EXPECTED THROUGH MUCH OF
THE PERIOD. RAIN CHANCES WILL INCREASE FROM WEST TO EAST DURING
THU AFTERNOON WITH VERY GUSTY WINDS AND LIFR VIS POSSIBLE. WINDS
WILL BE SE TO S THROUGH THU AFTERNOON AND BECOMING SW TO WEST AS
THE LINE OF STORMS MOVES THROUGH THU AFTERNOON/EVENING WHICH IS AT
THE VERY END OF OR BEYOND THE TAF PERIOD.
PREV DISCUSSION... /ISSUED 504 PM CDT WED APR 17 2013/
DISCUSSION...
NOT TOO MANY FUNDAMENTAL CHANGES MADE TO THE FORECAST PACKAGE
THIS AFTERNOON. MODEL GUIDANCE CONTINUES TO BE IN GENERALLY GOOD
AGREEMENT WITH THE TIMING OF THE FRONT FCST TO MOVE THROUGH THE
AREA ON THURSDAY...BRINGING THE BOUNDARY INTO EAST TEXAS NEAR A
HOUSTON TO LUFKIN LINE BY MID AFTERNOON...NEAR A LEESVILLE TO PORT
ARTHUR LINE BY EARLY EVENING...AND NEAR A BATON ROUGE TO FRANKLIN
LINE BY MIDNIGHT. THE ENTIRE REMAINS OUTLINED IN A SLIGHT RISK FOR
SEVERE THUNDERSTORMS...AND GIVEN PROGGED SHEAR/INSTABILITY...THIS
STILL APPEARS REASONABLE...WITH ALL SEVERE MODES POSSIBLE.
CONVECTION IS INITIALLY EXPECTED TO REMAIN GENERALLY CONFINED TO
THE ZONE OF FRONTAL FORCING AS IT APPROACHES OUR AREA...AND WILL
LIKELY REMAIN THAT WAY OVER THE SOUTHERN HALF OR SO OF THE AREA AS
THE FRONT PROGRESSES THROUGH. FARTHER NORTH...HOWEVER...MODEL FCST
SOUNDINGS ACROSS EAST TX/CENTRAL LA SHOW LITTLE TO NO CIN BY THE
AFTERNOON. ALONG WITH THE INCREASING LIFT AND KINEMATIC SUPPORT
ASSOCIATED WITH THE APPROACHING UPPER TROF...DISCRETE CELLS
DEVELOPING AHEAD THE MAIN QLCS ARE POSSIBLE...AND WOULD POSE AN
ENHANCED SVR/TOR POTENTIAL.
POST FRONTAL STRATIFORM TYPE PCPN MAY LINGER OVER THE LOWER
ATCHAFALAYA REGION AND ADJACENT COASTAL WATERS INTO FRIDAY...BUT
ALL RAIN IS EXPECTED TO BE OVER WITH BY FRIDAY EVENING. MUCH
COOLER AND DRIER AIR IS EXPECTED IN THE WAKE OF THE FRONT...WITH A
DIFFERENCE IN LOW TEMPERATURES OF SOME 20 TO 30 DEGREES FCST BETWEEN
TONIGHT AND TOMORROW NIGHT. HIGHS ON FRIDAY WILL STRUGGLE OUT OF
THE MID/UPPER 60S AMID CONTINUED CAA...WITH FRIDAY NIGHT EXPECTED
TO BE THE COOLEST OF THE FCST PERIOD AMID DECENT THOUGH NOT QUITE
IDEAL RADIATIONAL COOLING.
A GRADUAL MODERATING TREND IS EXPECTED THROUGH THE WEEKEND AMID
QUASI-ZONAL FLOW ALOFT...WITH RAIN CHANCES RETURNING EARLY TO MID
WEEK AS GLOBAL MODELS SHOW ANOTHER FAIRLY STOUT UPPER TROUGH
STARTING TO AFFECT THE AREA.
MARINE...
MODERATE TO STRONG AND GUSTY SOUTH WINDS ARE EXPECTED TO CONTINUE
THROUGH THURSDAY AHEAD OF A STRONG COLD FRONT APPROACHING THE
REGION. SMALL CRAFT ADVISORIES CONTINUE FOR THE GULF WATERS
THROUGH THURSDAY AFTERNOON...WITH EXERCISE CAUTION FOR THE COASTAL
LAKES AND BAYS. VERY STRONG NORTHWEST WINDS ARE EXPECTED TO
DEVELOP AS THE FRONT PROGRESSES THROUGH THE GULF WATERS THURSDAY
EVENING...AND A GALE WATCH HAS BEEN ISSUED.
&&
.PRELIMINARY POINT TEMPS/POPS...
KLCH 73 81 49 67 43 / 20 70 80 10 10
KBPT 72 79 48 69 44 / 10 80 50 10 10
KAEX 73 82 46 65 40 / 20 80 80 10 10
KLFT 73 83 52 67 43 / 20 20 80 10 10
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
TX...NONE.
GM...GALE WATCH FROM THURSDAY EVENING THROUGH FRIDAY MORNING FOR THE
FOLLOWING ZONES: WATERS FROM INTRACOASTAL CITY TO CAMERON
LA FROM 20 TO 60 NM...WATERS FROM CAMERON LA TO HIGH ISLAND
TX FROM 20 TO 60 NM...WATERS FROM LOWER ATCHAFALAYA RIVER
TO INTRACOASTAL CITY LA FROM 20 TO 60 NM.
SMALL CRAFT ADVISORY UNTIL 7 PM CDT THURSDAY FOR THE FOLLOWING
ZONES: COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT
20 NM...COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA
OUT 20 NM...COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO
INTRACOASTAL CITY LA OUT 20 NM...WATERS FROM INTRACOASTAL
CITY TO CAMERON LA FROM 20 TO 60 NM...WATERS FROM CAMERON
LA TO HIGH ISLAND TX FROM 20 TO 60 NM...WATERS FROM LOWER
ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM 20 TO 60 NM.
SMALL CRAFT EXERCISE CAUTION THROUGH THURSDAY EVENING FOR THE
FOLLOWING ZONES: CALCASIEU LAKE...SABINE LAKE...VERMILION
BAY.
GALE WATCH FROM THURSDAY EVENING THROUGH FRIDAY MORNING FOR THE
FOLLOWING ZONES: COASTAL WATERS FROM CAMERON LA TO HIGH
ISLAND TX OUT 20 NM...COASTAL WATERS FROM INTRACOASTAL CITY
TO CAMERON LA OUT 20 NM...COASTAL WATERS FROM LOWER
ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA OUT 20 NM.
&&Hazardous weather outlook, Apr 17, 4:55 AM CDT, 22 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 455 AM CDT WED APR 17 2013 LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262- 181200- VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY- CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN- VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-WEST CAMERON- EAST CAMERON-TYLER-HARDIN-JEFFERSON-ORANGE-NORTHERN JASPER- NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON- 455 AM CDT WED APR 17 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT ISOLATED SHOWERS WILL BE POSSIBLE THIS AFTERNOON. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A COLD FRONT WILL MOVE ACROSS THE AREA THURSDAY AFTERNOON AND EVENING...WITH NUMEROUS SHOWERS AND THUNDERSTORMS EXPECTED AS IT MOVES THROUGH. A SLIGHT RISK OF SEVERE THUNDERSTORMS REMAINS ACROSS THE AREA...MAINLY FOR THE RISK OF DAMAGING WINDS. COLDER AND DRIER AIR WILL FOLLOW THE FRONTAL PASSAGE...MAKING FOR A RATHER COOL START SATURDAY MORNING. MODERATING TEMPERATURES EXPECTED BY SUNDAY INTO NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. GMZ430-432-435-450-452-455-470-472-475-181200- SABINE LAKE-CALCASIEU LAKE-VERMILION BAY- COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA OUT 20 NM- WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM- WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM 20 TO 60 NM- 455 AM CDT WED APR 17 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST GULF OF MEXICO. .DAY ONE...TODAY AND TONIGHT PATCHY FOG WILL BE POSSIBLE THROUGH THE MORNING...ALTHOUGH STRONGER SOUTHEAST WINDS WILL LIKELY KEEP THE FOG FROM BECOMING WIDESPREAD. OTHERWISE...SMALL CRAFT ADVISORY FOR THIS AFTERNOON AND TONIGHT FOR SOUTHEAST WINDS OF 20 KNOTS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SMALL CRAFT ADVISORY WILL CONTINUE THURSDAY. A COLD FRONT WILL MOVE ACROSS THE AREA THURSDAY EVENING...WITH NUMEROUS SHOWERS AND THUNDERSTORMS EXPECTED AS IT MOVES THROUGH. BEHIND THE FRONT...STRONG NORTHERLY WINDS WILL DEVELOP...DIMINISHING BY FRIDAY EVENING AND SATURDAY AS THE CENTER OF HIGH PRESSURE MOVES OVERHEAD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 18, 3:55 AM CDT | Coastal Flood Advisory | LCH | 15 hr | |
| Apr 18, 5:17 PM CDT | Special Weather Statement | LCH | Newton | 28 min |
| Apr 18, 5:22 PM CDT | Severe Thunderstorm Warning | LCH | Newton | 38 min |
| Apr 18, 3:55 AM CDT | Gale Warning | LCH | 30 hr | |
| Apr 18, 3:55 AM CDT | Low Water Advisory | LCH | 30 hr | |
| Apr 18, 10:26 AM CDT | River Flood Warning | LCH | Calcasieu | 42 hr |
| Apr 18, 6:34 PM CDT | Special Weather Statement | LCH | Vernon | 56 min |
Nearby
Wind Advisories in Louisiana, 2013Wind Advisories in Texas, 2013Every wind advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.